Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 112, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 11, 2007, 8:22 PM EDT for Franklin County, Virginia. It was in force for 68 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2007, 8:22 PM EDT (00:22 UTC)
- Expired
- Jun 11, 2007, 9:30 PM EDT
- In force
- 68 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Franklin County, VA
The radar
The Roanoke radar (KFCX), 42 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:40 PM EDT | HAIL 0.75 | 3 Ne Burnt Chimney, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 0.4 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1711 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 120022
SVRRNK
VAC067-120130-
/O.NEW.KRNK.SV.W.0112.070612T0022Z-070612T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
822 PM EDT MON JUN 11 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN WEST CENTRAL VIRGINIA
* UNTIL 930 PM EDT
* AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTH OF BURNT CHIMNEY
TO 8 MILES NORTHEAST OF WESTERN SMITH MOUNTAIN LAKE...OR ALONG A
LINE EXTENDING FROM STEWARTSVILLE TO MONETA...AND MOVING SOUTH AT 5
MPH.
* LOCATIONS IMPACTED INCLUDE...
BURNT CHIMNEY...
WESTERN SMITH MOUNTAIN LAKE...
SOUTHERN SMITH MOUNTAIN LAKE...
WIRTZ...
PENHOOK...
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3721 7988 3714 7968 3704 7960 3679 7968
3686 8011
$$
WERT4 follow-up statements
000
WWUS51 KRNK 120037
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
837 PM EDT MON JUN 11 2007
VAC067-120130-
/O.CON.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
837 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR FRANKLIN COUNTY...
AT 832 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF BURNT
CHIMNEY TO BURNT CHIMNEY TO 6 MILES NORTHEAST OF WESTERN SMITH
MOUNTAIN LAKE...OR ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
BOONES MILL TO 9 MILES SOUTHWEST OF MONETA TO 6 MILES SOUTH OF
MONETA...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SOUTHERN SMITH MOUNTAIN LAKE...WIRTZ...PENHOOK...ROCKY MOUNT...
SONTAG...SYDNORSVILLE...SNOW CREEK AND FERRUM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3721 7988 3714 7968 3704 7960 3679 7968
3686 8011
$$
WERT000
WWUS51 KRNK 120052
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
852 PM EDT MON JUN 11 2007
VAC067-120130-
/O.CON.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
852 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR FRANKLIN COUNTY...
AT 849 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIRTZ TO
BURNT CHIMNEY TO WESTERN SMITH MOUNTAIN LAKE...OR ALONG A LINE
EXTENDING FROM BOONES MILL TO 8 MILES EAST OF BOONES MILL TO 7 MILES
NORTHWEST OF PENHOOK...MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROCKY
MOUNT...SONTAG...SYDNORSVILLE...SNOW CREEK AND FERRUM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3721 7988 3714 7968 3704 7960 3679 7968
3686 8011
$$
WERT000
WWUS51 KRNK 120114
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT MON JUN 11 2007
VAC067-120130-
/O.CON.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
914 PM EDT MON JUN 11 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM EDT
FOR CENTRAL FRANKLIN COUNTY...
AT 911 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WIRTZ TO
SONTAG...OR ALONG A LINE EXTENDING FROM BOONES MILL TO ROCKY MOUNT...
MOVING SOUTHWEST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FERRUM.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3712 7998 3708 7974 3704 7960 3693 7974
3686 8011
$$
WERT000
WWUS51 KRNK 120129
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
924 PM EDT MON JUN 11 2007
VAC067-120134-
/O.EXP.KRNK.SV.W.0112.000000T0000Z-070612T0130Z/
FRANKLIN VA-
924 PM EDT MON JUN 11 2007
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY EXPIRES AT
930 PM EDT...
AT 925 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A WEAKENING
THUNDERSTORM 3 MILES SOUTHWEST OF ROCKY MOUNT MOVING SOUTH AT 25
MPH.
SMALL HAIL...WIND GUSTS TO 40 MPH...TORRENTIAL RAINFALL...AND
DANGEROUS LIGHTNING CAN STILL BE EXPECTED WITH THIS STORM AS IT
CONTINUES SOUTH THROUGH FRANKLIN COUNTY TOWARD THE TOWN OF FERRUM BY
1000 PM EDT.
HOWEVER...LARGE HAIL AND DAMAGING WINDS ARE NO LONGER EXPECTED FROM
THE STORM. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE AT 930 PM EDT.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3712 7998 3708 7974 3704 7960 3693 7974
3686 8011
$$
WERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 7:55 PM EDT, 27 minutes earlier.
Area forecast discussion, Jun 11, 7:55 PM EDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 755 PM EDT MON JUN 11 2007 .SYNOPSIS... AN UPPER LOW OFF OF THE NORTHEAST COAST...WILL BE THE SOURCE OF SEVERAL UPPER AIR DISTURBANCES THIS WEEK. THE UPPER RIDGE OVER THE OHIO VALLEY WILL NOT MOVE EAST UNTIL LATE WEEK...KEEPING UNSETTLED WEATHER DOMINANT. && .NEAR TERM /THROUGH TUESDAY NIGHT/... WEAK BOUNDARY OVER VIRGINIA STRETCHING FROM ABOUT DC DOWN INTO WESTERN NC WILL BE THE NEAR-TERM FOCUS FOR CONVECTION INTO THE EARLY EVENING. THIS BNDRY WILL SLOWLY DRIFT SOUTHEAST INTO THE PIEDMONT THIS EVENING WITH WEST SEEING ISOLATED CONVECTION AT BEST. THINGS SETTLE DOWN TONIGHT WITH LOSS OF HEATING...ALTHOUGH CANNOT RULE OUT SOME ISOLATED SHOWER OR TSTM ACTIVITY MOST OF THE NIGHT AS A LARGE PIECE OF ENERGY DROPS DOWN ON THE BACKSIDE OF THE LARGE UPPER LOW OFF THE NEW ENGLAND COAST. BY MORNING THIS WAVE WILL BE OVER OUR FAR SOUTHWESTERN CWA AND SOME CONVECTION MAY GET GOING IN THAT AREA EARLY BUT SHUD SINK SOUTH. THE SFC BNDRY WILL ALSO MOVE DOWN INTO THE CAROLINAS FOR TMRW. ANOTHER SHORTWAVE WILL DROP INTO NORTHERN VA DURING THE AFTERNOON WITH TSTMS POSSIBLY SPREADING SOUTH INTO CENTRAL AND WESTERN VA LATER IN THE DAY. RELATIVELY MODERATE TEMPS ARE EXPECTED WITH THE WARMER AIR OVER THE MISSISSIPPI VALLEY UNDER THE BROAD UPR RIDGE. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY/... GFS CONTINUES TO BE THE MODEL OF CHOICE...CONCERNING THE POTENT SHRTWV DROPPING JUST TO OUR SOUTHWEST BY TUESDAY NIGHT. ALTHOUGH NAM-WRF HAS SIMILAR TIMING AND STRENGTH...TYPICAL NAM DRY BIAS WITH THIS SETUP APPEARS AGAIN. SOUPY AIRMASS IN PLACE...WITH NEAR 70F DEWPOINTS IN PLACE JUST TO OUR SOUTH...WITH SOME HEATING...AND SLIGHT UPSLOPE COMPONENT SHOULD EQUATE TO A SHOWERY DAY ACROSS MUCH OF THE CWA...ESPECIALLY WESTERN AND SW HIGHEST POINTS. ALTHOUGH TSTORMS MAY DIE OFF WITH LOSS OF HEATING...SHOWERS SHOULD STILL PERSIST IN THE OVERNIGHT HOURS. CORE OF COLDEST H5 TEMPS...-15C TO -18C...PASS OVER SW CWA...LOWERING FREEZING HTS...ALLOWING AT LEAST SOME SMALL HAIL WITH STORMS THAT DO FIRE LATER TUESDAY. ALTHOUGH NOT AS UNSTABLE ON WEDNESDAY...EXPECT MORE OF THE SAME...SUNSHINE LEADING TO LATE MORNING CLOUDS ALONG WITH SHWRS/TSTORMS. ALTHOUGH ANOTHER CHUNK OF -15C H5 AIR MOVES SOUTH ACROSS THE CWA ON THURSDAY...DRIER AIR IN THE MIDLEVELS MAY PRECLUDE AS MUCH DEVELOPMENT...WITH SLT CHC POPS REMAINING IN THE FORECAST. EXPECT DENSE FOG...ESPECIALLY IN THE VALLEYS...WED MORNING WITH DIURNAL CLOUDS BREAKING UP A BIT AND LIGHT WINDS. TEMPS SHOULD REMAIN SIMILAR WED AND THURSDAY. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... EASTERN REX BLOCK ON FRIDAY BREAKS DOWN BY THIS WEEKEND WITH IMPROVEMENT BY THE END OF THE LONG TERM...ALTHOUGH ECMWF AND GFS DIFFERING ON STRENGTH OF UPPER RIDGE WHICH FINALLY MOVES EAST INTO THE CWA. AGREE WITH HPC THAT ECMWF IS MOST LIKELY SOLUTION...AS GFS SEEMS TOO STRONG WITH LOWER MISSISSIPPI VALLEY H5 LOW...WHICH PREVENTS H5 RIDGE FROM BUILDING AS STRONG AS THE ECMWF PREDICTS. THUS...EXPECT H85 TEMPS TO RUN AOA +20C ON SUNDAY FORWARD. COLD FRONT WEAKENING AND SLIPPING OUT OF PENNSYLVANIA...INTO THE NORTHERN AND NORTHEASTERN PART OF THE CWA MAY BE ENOUGH TO SPARK OFF CONVECTION LATE SUNDAY...BUT POPS WERE LEFT FOR NOW...AS AGAIN GFS MAY BE TOO AMPLIFIED WITH THE BOUNDARYS SOUTHERN PROGRESS. WARMEST DAY OF THE FORECAST SHOULD ARRIVE MONDAY...WITH ISOLATED STORMS ON THE BLUE RIDGE AND WEST...DEPENDING ON THE STRENGTH OF THE CAP. && .AVIATION /00Z TUESDAY THROUGH SATURDAY/... OUTSIDE OF SCTD TSTMS THAT SHOULD TAPER OFF AFTER 01Z...EXPECT OVERALL VFR CONDITIONS FOR THE NEXT 24 HOURS. SOME MVFR FOG LIKELY IN A FEW SPOTS EARLY IN THE MORNING AS WELL AS POCKETS OF IFR ESPECIALLY WHERE EARLIER RAIN OCCURRED. FOG SHOULD QUICKLY GIVE WAY TO CLEAR SKIES...THEN SCTD/BKN AFTERNOON CU TUESDAY ALONG WITH WIDELY SCTD TSRA. HOWEVER SINCE COVERAGE IFFY IN ANY ONE LOCATION HAVE LEFT MENTION OUT OF THE TAFS FOR NOW. THIS PATTERN WILL CONTINUE THROUGH MIDWEEK ALTHOUGH COVERAGE OF LATE DAY CONVECTION MAY INCREASE ON WEDNESDAY AHEAD OF A CHANGE TO A MORE STABLE...MARITIME AIRMASS ON THURSDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...JS SHORT TERM...KM LONG TERM...KM AVIATION...JH/JS
Hazardous weather outlook, Jun 11, 6:07 AM EDT, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE BLACKSBURG VA 607 AM EDT MON JUN 11 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>045-121015- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- GREENBRIER- 607 AM EDT MON JUN 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 11, 5:15 PM EDT, 3 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
515 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL WALNUT COVE 36.29N 80.14W
06/11/2007 E1.00 INCH STOKES NC PUBLIC
QUARTER SIZE HAIL ALONG HIGHWAY 89 NEAR WALNUT COVE.
&&
JHLocal storm report, Jun 11, 5:41 PM EDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
541 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL 7 E CHARITY 36.82N 80.09W
06/11/2007 E0.75 INCH PATRICK VA PUBLIC
HAIL COVERED THE GROUND.
0210 PM HAIL BASSETT 36.77N 79.98W
06/11/2007 E0.88 INCH HENRY VA PUBLIC
HAIL COVER GROUND
0235 PM LIGHTNING 3 S CENTENARY 37.66N 78.52W
06/11/2007 BUCKINGHAM VA LAW ENFORCEMENT
ONE INJURY FROM A LIGHTNING STRIKE.
0240 PM HAIL BUCKINGHAM 37.55N 78.55W
06/11/2007 E0.75 INCH BUCKINGHAM VA POST OFFICE
0329 PM HAIL BEDFORD CITY 37.34N 79.52W
06/11/2007 E0.75 INCH CITY OF BEDFORD VA TRAINED SPOTTER
PENNY HAIL IN BEDFORD CITY.
0336 PM HAIL YANCEYVILLE 36.41N 79.34W
06/11/2007 E0.75 INCH CASWELL NC EMERGENCY MNGR
0351 PM HAIL 5 SE REIDSVILLE 36.30N 79.61W
06/11/2007 E0.75 INCH ROCKINGHAM NC TRAINED SPOTTER
0358 PM HAIL GOODE 37.37N 79.38W
06/11/2007 E0.75 INCH BEDFORD VA TRAINED SPOTTER
0402 PM HAIL FOREST 37.37N 79.28W
06/11/2007 E1.00 INCH BEDFORD VA TRAINED SPOTTER
0415 PM HAIL W LYNCHBURG CITY 37.42N 79.15W
06/11/2007 E1.00 INCH CITY OF LYNCHBURG VA TRAINED SPOTTER
0416 PM HAIL FOREST 37.37N 79.28W
06/11/2007 E1.00 INCH BEDFORD VA PUBLIC
INTERSECTION ROUTE 811 AND 221
0422 PM HAIL CONCORD 37.35N 78.98W
06/11/2007 E1.00 INCH CAMPBELL VA PUBLIC
0428 PM HAIL CONCORD 37.35N 78.98W
06/11/2007 E1.00 INCH CAMPBELL VA PUBLIC
0433 PM HAIL N LYNCHBURG AIRPORT 37.33N 79.20W
06/11/2007 E0.75 INCH CAMPBELL VA PUBLIC
0435 PM HAIL LYNCHBURG CITY 37.42N 79.15W
06/11/2007 E0.88 INCH CITY OF LYNCHBURG VA PUBLIC
0438 PM HAIL LYNCHBURG AIRPORT 37.33N 79.20W
06/11/2007 E0.75 INCH CAMPBELL VA PUBLIC
0445 PM HAIL 1 S ENNICE 36.54N 81.00W
06/11/2007 E0.75 INCH ALLEGHANY NC PUBLIC
0510 PM HAIL WALNUT COVE 36.29N 80.14W
06/11/2007 E1.00 INCH STOKES NC PUBLIC
QUARTER SIZE HAIL ALONG HIGHWAY 89 NEAR WALNUT COVE.
&&
RMGLocal storm report, Jun 11, 5:49 PM EDT, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
549 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG CULLEN 37.12N 78.65W
06/11/2007 CHARLOTTE VA LAW ENFORCEMENT
A COUPLE OF TREES DOWN
&&
RMGLocal storm report, Jun 11, 7:14 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
714 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL EAST BEND 36.22N 80.51W
06/11/2007 E0.88 INCH YADKIN NC PUBLIC
NICKEL HAIL REPORTED IN EAST BEND.
&&
JHLocal storm report, Jun 11, 7:31 PM EDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
731 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL LEXINGTON 37.78N 79.44W
06/11/2007 E0.88 INCH CITY OF LEXINGTON VA LAW ENFORCEMENT
NICKEL SIZE HAIL IN LEXINGTON CITY.
0635 PM TSTM WND DMG 2 NE LEXINGTON 37.80N 79.42W
06/11/2007 ROCKBRIDGE VA LAW ENFORCEMENT
2 LARGE TREES DOWN OUTSIDE OF THE CITY OF LEXINGTON.
&&
JHLocal storm report, Jun 11, 7:38 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
738 PM EDT MON JUN 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM HAIL 2 S LEXINGTON 37.75N 79.44W
06/11/2007 E1.00 INCH ROCKBRIDGE VA PUBLIC
TRUCK DRIVER REPORTED QUARTER SIZE HAIL ON INTERSTATE 81.
&&
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:01 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 44 min |
| Jun 12, 3:56 PM EDT | Severe Thunderstorm Warning | RNK | Grayson | 58 min |
| Jun 12, 4:11 PM EDT | Severe Thunderstorm Warning | RNK | Buckingham | 80 min |
| Jun 12, 4:56 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox | 64 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.